Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 87, NWS Marquette, MI

August 14, 2021

NWS Marquette, MI issued this small craft advisory at Aug 14, 2021, 9:38 PM EDT. It took effect at Aug 15, 2021, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2021, 9:38 PM EDT (01:38 UTC)
In effect from
Aug 15, 2021, 8:00 AM EDT
Expired
Aug 15, 2021, 3:00 PM EDT
In force
7 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

469 
WHUS73 KMQT 150138
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
938 PM EDT Sat Aug 14 2021

LSZ242-150945-
/O.NEW.KMQT.SC.Y.0087.210815T1200Z-210815T1800Z/
Ontonagon to Upper Entrance of Portage Canal MI-
938 PM EDT Sat Aug 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and
  waves 3 to 4 ft expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI.

* WHEN...From 8 AM to 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ243-244-150945-
/O.NEW.KMQT.SC.Y.0087.210815T1200Z-210815T1900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
938 PM EDT Sat Aug 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 3 PM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and
  waves 3 to 4 ft expected.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI and 
  Eagle River to Manitou Island MI.

* WHEN...From 8 AM to 3 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JAW
2 follow-up statements
888 
WHUS73 KMQT 150734
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
334 AM EDT Sun Aug 15 2021

LSZ242-151545-
/O.CON.KMQT.SC.Y.0087.210815T1200Z-210815T1800Z/
Ontonagon to Upper Entrance of Portage Canal MI-
334 AM EDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM EDT THIS AFTERNOON...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI.

* WHEN...From 8 AM this morning to 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ243-244-151545-
/O.CON.KMQT.SC.Y.0087.210815T1200Z-210815T1900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
334 AM EDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 3 PM EDT THIS AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Eagle River to Manitou Island MI and Upper Entrance of 
  Portage Canal to Eagle River MI.

* WHEN...From 8 AM this morning to 3 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
618 
WHUS73 KMQT 151419
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1019 AM EDT Sun Aug 15 2021

LSZ242-151800-
/O.CON.KMQT.SC.Y.0087.000000T0000Z-210815T1800Z/
Ontonagon to Upper Entrance of Portage Canal MI-
1019 AM EDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and
  waves 2 to 4 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ243-244-151900-
/O.CON.KMQT.SC.Y.0087.000000T0000Z-210815T1900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
1019 AM EDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Eagle River to Manitou Island MI and Upper Entrance of 
  Portage Canal to Eagle River MI.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 7:36 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 14, 7:36 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
736 PM EDT Sat Aug 14 2021

.SHORT TERM...(This evening through Sunday)
Issued at 259 PM EDT SAT AUG 14 2021

Broad high pressure covers much of the area between the Mississippi
Valley and the Mid-Atlantic leading to mostly clear skies this
afternoon with just some fairweather cumulus. Dry weather and mostly
clear skies are expected to continue through Sunday. The only
exception will be a period of scattered mid-level clouds late
tonight into Sunday morning caused by low- to mid-level WAA. Lows
tonight should mainly be in the 50s, warmer in the downslope areas.
As the high continues to slide off to the east and the pressure
gradient strengthens, breezy SW flow on its western flank will lead
to a warmer day tomorrow with most areas getting into the mid 80s.
Temps will be held down near 80 over the east with onshore flow from
Lake Michigan.

.LONG TERM...(Sunday night through Saturday)
Issued at 308 PM EDT SAT AUG 14 2021

Summery weather will continue through the much of the extended with
upper ridging over the eastern U.S. Surface ridge centered off the
New England Coast with ridge axis extending westward into the Upper
Lakes won't change much from Monday through Wednesday.  High
temperatures will be pretty persistent on a daily basis running
around 10 degrees above mid August normals in the mid 80s maybe even
some upper 80s in favored southerly wind downslope areas near Lake
Superior. It will take some time for low level moisture to return so
overnight lows will fall back to fairly comfortable/near normal
levels at least through mid week.

By later in the week...upper trough will push eastward into the
Northern Plains.  Models are still offering varying solutions for on
how quickly this upper trough moves east and push a front across the
Upper Lakes.   Best chance for any rain next week will fall sometime
during the Late Thursday into early Saturday timeframe but details
will have to be worked out as the week progresses. Even then, it will
likely be dry for more of that time than wet.  Temperatures should
temporarily fall back a little closer to normal after the front
eventually passes next weekend.
&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 734 PM EDT SAT AUG 14 2021

Under a dry air mass, VFR conditions will continue thru this fcst
period at KIWD/KCMX/KSAW. Increasing winds above nocturnal inversion
will lead to marginal LLWS late tonight/early Sun morning at KIWD.
On Sun, winds will be gusty to around 20kt at all terminals.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 259 PM EDT SAT AUG 14 2021

As high pressure shifts off to the east, SW winds will increase into
the 15-20 kt range this evening and then peak Sunday morning. 25 kt
winds are expected on the west half tomorrow morning with a few
gusts to30 kts possible in the favored SW flow funneling area.
Weaker southerly flow should continue through Tuesday, becoming
southeasterly Tuesday afternoon. Even lighter winds are expected
Wednesday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...RJC
LONG TERM...MZ
AVIATION...Rolfson
MARINE...RJC
Hazardous weather outlook, Aug 14, 3:43 PM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
343 PM EDT Sat Aug 14 2021

MIZ001>007-009>013-084-085-151200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton-
Northern Schoolcraft-
343 PM EDT Sat Aug 14 2021 /243 PM CDT Sat Aug 14 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms from late Thursday through
Friday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-151200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
343 PM EDT Sat Aug 14 2021 /243 PM CDT Sat Aug 14 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms from late Thursday through
Friday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-151200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
343 PM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms from late Thursday through
Friday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ014-151200-
Southern Schoolcraft-
343 PM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a moderate to high swim risk for the Lake Michigan
beaches of Schoolcraft County on Sunday...especially during the
afternoon and evening.

There is a chance of thunderstorms from late Thursday through
Friday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MZ

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.